Advertisement

Rigidity of vector valued harmonic maps of linear growth

  • Shaosai HuangEmail author
  • Bing Wang
Original Paper
  • 21 Downloads

Abstract

Consider vector valued harmonic maps of at most linear growth, defined on a complete non-compact Riemannian manifold with non-negative Ricci curvature. For the square of the Jacobian of such maps, we report a strong maximum principle, and equalities among its supremum, its asymptotic average, and its large-time heat evolution.

Keywords

Harmonic map Heat kernel Ricci curvature 

Mathematics Subject Classification

Primary 53C21 Secondary 58E20 

Notes

References

  1. 1.
    Cheeger, J.: Degeneration of Riemannian metrics under Ricci curvature bounds (Lezioni Fermiane). Scuola Normale Superiore, Pisa (2001)Google Scholar
  2. 2.
    Cheeger, J., Colding, T.: Lower bounds on Ricci curvature and the almost rigidity of warped products. Ann. Math. 144, 189–237 (1996)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Cheeger, J., Colding, T.: On the structure of spaces with Ricci curvature bounded below. I. J. Differ. Geom. 46, 406–480 (1997)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Cheeger, J., Colding, T.: On the structure of spaces with Ricci curvature bounded below. II. J. Differ. Geom. 54, 1–35 (2000)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Cheeger, J., Colding, T.: On the structure of spaces with Ricci curvature bounded below. III. J. Differ. Geom. 54, 37–74 (2000)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Cheeger, J., Colding, T., Minicozzi II, W.: Linear growth harmonic functions on complete manifolds with non-negative Ricci curvature. Geom. Funct. Anal. 6, 948–954 (1995)CrossRefGoogle Scholar
  7. 7.
    Cheeger, J., Gromoll, D.: The splitting theorem for manifolds of nonnegative Ricci curvature. J. Differ. Geom. 6, 119–128 (1971)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Cheeger, J., Naber, A.: Regularity of Einstein manifolds and the codimension \(4\) conjecture. Ann. Math. 182, 1093–1165 (2015)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Cheng, S.-Y., Yau, S.-T.: Differential equations on Riemannian manifolds and their geometric applications. Commun. Pure Appl. Math. 28, 333–354 (1975)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Colding, T., Minicozzi II, W.: Harmonic functions with polynomial growth. J. Differ. Geom. 46, 1–77 (1997)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Colding, T., Minicozzi II, W.: Harmonic functions on manifolds. Ann. Math. 146, 725–747 (1997)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Colding, T., Naber, A.: Sharp Hölder continuity of tangent cones for spaces with a lower Ricci curvature bound and applications. Ann. Math. 176, 1173–1229 (2012)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Donnelly, H., Fefferman, C.: Nodal domains and growth of harmonic functions on noncompact manifolds. J. Geom. Anal. 2, 79–93 (1992)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Li, P.: Uniqueness of \(L^1\) solutions for the Laplace equation and the heat equation on Riemannian manifolds. J. Differ. Geom. 20, 447–457 (1984)CrossRefGoogle Scholar
  15. 15.
    Li, P.: Large time behavior of the heat equation on complete manifolds with non-negative Ricci curvature. Ann. Math. 124, 1–21 (1986)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Li, P., Tam, L.-F.: Linear growth harmonic functions on a complete manifold. J. Differ. Geom. 29, 421–425 (1989)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Li, P., Tam, L.-F.: Complete surfaces with finite total curvature. J. Differ. Geom. 33, 139–168 (1991)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Li, P., Schoen, R.: \(L^p\) and mean value properties of subharmonic functions on Riemannian manifolds. Acta Math. 153, 279–301 (1984)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Li, P., Wang, J.-P.: Convex hull properties of harmonic maps. J. Differ. Geom. 48, 497–530 (1998)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Li, P., Yau, S.-T.: On the parabolic kernel of the Schrödinger operator. Acta Math. 156, 153–201 (1986)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Saloff-Coste, L.: A note on Poincaré, Sobolev and Harnack inequalities. Int. Math. Res. Not. 2, 27–38 (1992)CrossRefGoogle Scholar
  22. 22.
    Schoen, R., Yau, S.-T.: Lectures on Differential Geometry. International Press, Boston (1994)zbMATHGoogle Scholar
  23. 23.
    Xu, G.: Large time behavior of the heat kernel. J. Differ. Geom. 98, 467–528 (2014)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Yau, S.-T.: Harmonic functions on a complete Riemannian manifold. Commun. Pure Appl. Math. 28, 201–228 (1975)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature B.V. 2019

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of Wisconsin - MadisonMadisonUSA
  2. 2.School of Mathematical SciencesUniversity of Science and Technology of ChinaHefeiChina

Personalised recommendations